Alert archive / Missouri / Red Flag Warnings in 2020
Red Flag Warning 3, NWS Springfield, MO
NWS Springfield, MO issued this red flag warning at Mar 7, 2020, 3:19 AM CST for 14 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Mar 7, 2020, 12:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2020, 3:19 AM CST (09:19 UTC)
- In effect from
- Mar 7, 2020, 12:00 PM CST
- Expired
- Mar 7, 2020, 6:42 PM CST
- In force
- 7 hr
- Issued by
- NWS Springfield, MO
Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barton County, MO, Benton County, MO, Cedar County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Polk County, MO, St. Clair County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 61 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2969 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
487 WWUS83 KSGF 070919 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 319 AM CST Sat Mar 7 2020 ...Critical Fire Weather Conditions This Afternoon... KSZ073-097-101-MOZ066-077-088-080100- /O.NEW.KSGF.FW.W.0003.200307T1800Z-200308T0100Z/ Bourbon-Crawford-Cherokee-Vernon-Barton-Jasper- 319 AM CST Sat Mar 7 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING FOR LOW HUMIDITY AND GUSTY WIND FOR FIRE WEATHER ZONES 066, 073, 077, 088, 097, AND 101... The National Weather Service in Springfield has issued a Red Flag Warning, which is in effect from noon today to 7 PM CST this evening. * AFFECTED AREA...Fire weather zones 073, 097, and 101 in Kansas. Fire weather zones 066, 077, and 088 in Missouri. * WIND...South to southwest winds of 15 to 25 mph with gusts up to around 30 mph. * HUMIDITY...Afternoon humidity values will fall to around 20 to 25 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Wise
2 follow-up statements
254 WWUS83 KSGF 071834 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 1234 PM CST Sat Mar 7 2020 ...Critical Fire Weather Conditions This Afternoon... MOZ055-067-068-078>080-089-090-093-094-101-080100- /O.EXA.KSGF.FW.W.0003.000000T0000Z-200308T0100Z/ Benton-St. Clair-Hickory-Cedar-Polk-Dallas-Dade-Greene-Newton- Lawrence-McDonald- 1234 PM CST Sat Mar 7 2020 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CST THIS EVENING FOR LOW HUMIDITY AND STRONG SOUTH WINDS FOR FIRE WEATHER ZONES 055, 067, 068, 078, 079, 080, 089, 090, 093, 094, AND 101... The National Weather Service in Springfield has issued a Red Flag Warning, which is in effect until 7 PM CST this evening. * AFFECTED AREA...Fire weather zones 073, 097, and 101 in Kansas.Fire weather zones 066, 077, and 088 in Missouri. * WIND...South to southwest winds of 15 to 25 mph with gusts up to around 30 mph. * HUMIDITY...Afternoon humidity values will fall to around 20 to 25 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ073-097-101-MOZ066-077-088-080100- /O.CON.KSGF.FW.W.0003.000000T0000Z-200308T0100Z/ Bourbon-Crawford-Cherokee-Vernon-Barton-Jasper- 1234 PM CST Sat Mar 7 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR LOW HUMIDITY AND INCREASING SOUTH WINDS FOR FIRE WEATHER ZONES 066, 073, 077, 088, 097, AND 101... * AFFECTED AREA...Fire weather zones 073, 097, and 101 in Kansas.Fire weather zones 066, 077, and 088 in Missouri. * WIND...South to southwest winds of 15 to 25 mph with gusts up to around 30 mph. * HUMIDITY...Afternoon humidity values will fall to around 20 to 25 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ DSA
125 WWUS83 KSGF 080042 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 642 PM CST Sat Mar 7 2020 ...Red Flag Warning Cancelled... .Red Flag Warning criteria is no longer being met. KSZ073-097-101-MOZ055-066>068-077>080-088>090-093-094-101-080145- /O.CAN.KSGF.FW.W.0003.000000T0000Z-200308T0100Z/ Bourbon-Crawford-Cherokee-Benton-Vernon-St. Clair-Hickory-Barton- Cedar-Polk-Dallas-Jasper-Dade-Greene-Newton-Lawrence-McDonald- 642 PM CST Sat Mar 7 2020 ...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 055, 066, 067, 068, 073, 077, 078, 079, 080, 088, 089, 090, 093, 094, 097, 101, AND 101... The National Weather Service in Springfield has cancelled the Red Flag Warning. RH values are beginning to increase for the evening, while at the same time, surface winds are diminishing to 10-15 mph. Red Flag Warning criteria is no longer being met this evening, therefore, the warning has been dropped. Red Flag Warning criteria may be met again on Sunday afternoon. $$ Albano
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this red flag warning went out at Mar 6, 11:27 PM CST, 3 hours 52 minutes earlier.
Area forecast discussion, Mar 6, 11:27 PM CST, 3 hours 52 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1127 PM CST Fri Mar 6 2020 ...Updated for 06Z Aviation Discussion... .SHORT TERM...(This evening through Sunday It was a tranquil mild day across the Ozarks. Under sunny skies and light winds, temperatures warmed into the 50s. A surface high pressure system was shifting across the state, eventually bringing a return of southerly winds later tonight. For tonight, look for lows to fall into the 30s under clear skies and light south breezes. Fire weather will become a concern over the weekend, particularly Saturday and Sunday afternoons. Elevated fire weather conditions are expected Saturday afternoon as wind speeds range from 10 to 20 mph, with relative humidities around 30 percent. This may not be quite sufficient for a red flag warning, however, Sunday looks closer to red flag conditions as wind speeds increase from 20 to 30 mph. No rain chances are expected through the weekend, as highs reach the middle 60s both Saturday and Sunday. .LONG TERM...(Monday morning through Friday) Monday morning will be our next chances for rain across extreme southeast Kansas and the Missouri Ozarks. Deep southwest flow will evolve leading to increased moisture return. A speed max will approach from the west late Sunday night and trigger a round of convection. It doesn't appear as though sufficient instability will be available for organized storms. A frontal boundary will bring stable continental air into the region Monday night into Tuesday morning, allowing for a 24 to 36 hour period of dry conditions. This front will retreat back to the north Wednesday, and set up somewhere across northern Arkansas or southern Missouri for Wednesday. Convection will then develop along this feature. Mean southwest to westerly flow remain consistent through next work week allowing for additional storm chances Thursday and Friday. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1127 PM CST Fri Mar 6 2020 VFR flight conditions will prevail through the entire TAF period, with an increase in high clouds after 15Z-18Z Saturday. Surface high pressure will drift across the region overnight and exit to the east late. Winds will become more southeast tonight, and then increase above 12 knots after 16Z, with some gusts up to 22 knots during the afternoon hours Saturday. The gusts will diminish late in the day, but speeds will remain in the 10 to 15 knot range through the end of the TAF period. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Cramer LONG TERM...Cramer AVIATION...Raberding
Hazardous weather outlook, Mar 6, 12:48 PM CST, 14 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1248 PM CST Fri Mar 6 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071900- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1248 PM CST Fri Mar 6 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Brisk and gusty south winds are expected this weekend with gusts over 30 mph at times, especially across western Missouri and southeastern Kansas. Elevated to locally significant fire weather conditions are expected Saturday and Sunday afternoons. Fires in these conditions will have the ability to quickly grow and spread. A few thunderstorms will be possible late Sunday night and Monday as low pressure and a front track through the outlook area. Additional thunderstorms will be possible next Tuesday night through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Cramer
Nearby
Red Flag Warnings in Missouri, 2020Red Flag Warnings in Kansas, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.